# SDR CA090326001

- Difficulty date: March 23, 2009
- Submitted: April 9, 2009
- Operation: General aviation
- Make and model: Emb ERJ170200SU
- Aircraft time: 7,870 hours
- Engine: Ge CF348E5A1
- System (JASC): 2530 · Buffet/Galleys
- Part: Coffeemaker
- Part number: 3510005201
- Condition: Smoke
- Location: Galley
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

(CAN) COFFEE MAKER STARTED TO SMOKE DURING CLIMB OUT, FA TURNED OFF POWER FROM THE GALLEY CB PANEL. SHE INFORMED THE FLIGHTDECK WHO ALSO TURNED OFF GALLEY POWER FROM THE FLIGHTDECK. THE SMOKE CLEARED BUT A BURNING SMELL LINGERED IN THE CABIN. THE CREW DECIDED TO RETURN TO DEPARTURE AND WAS MET BY LOCAL FIRE RESCUE. MAINTENACE REMOVED THE COFFEE MAKER AND NOTED A WIRE LOOSE OF THE TOP OF THE COFFEE MAKER HAD BEEN ARCING AGAINST THE HOUSING (POSITION 303A) IN THE AFT GALLEY. BOTH COFFEE MAKERS WERE REMOVED FOR INVESTIGATION, SIGNS OF ARCING WERE CLEANED AND AREA INSPECTED. NEW COFFEE MAKERS WERE INSTALLED AND TESTED. AIRCRAFT WAS RETURNED TO SERVICE.
